Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 15, NWS Shreveport, LA

January 12, 2005Claiborne Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jan 12, 2005, 10:48 PM CST for Claiborne Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2005, 10:48 PM CST (04:48 UTC)
Expired
Jan 12, 2005, 11:45 PM CST
In force
57 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Claiborne Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 130448
TORSHV
LAC027-130545-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA

* UNTIL 1145 PM CST

* AT 1044 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF HOMER...MOVING NORTHEAST AT 55 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HOMER BY 1105 PM CST 
  JUNCTION CITY BY 1115 PM CST

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA
UNTIL 1145 PM CST.

LAT...LON 3301 9273 3293 9273 3262 9308 3262 9310
      3272 9319 3272 9323 3278 9319 3301 9297

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 12, 8:50 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jan 12, 8:50 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST WED JAN 12 2005

.DISCUSSION...
NO UPDATE NEEDED UNTIL SVR TSTM WATCH EXPIRATION AT 11 PM
&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  56  32  53 /  90   10   0   0
MLU  56  57  34  53 /  80   50   0   0
DEQ  46  48  25  50 /  100  10   0   0
TXK  49  51  31  52 /  100  10   0   0
ELD  50  55  32  52 /  90   20   0   0
TYR  47  56  30  54 /  90   10   0   0
GGG  49  56  30  54 /  90   10   0   0
LFK  50  57  33  56 /  80   20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jan 12, 12:00 PM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED JAN 12 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND MAINLY OVER
SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND EXTREME SOUTHEAST
OKLAHOMA. THE STORMS WILL CONTINUE TO INCREASE AND SPREAD EAST OVER
THE FOUR STATE REGION AS A SQUALL LINE. STRONG AND DAMAGING WINDS
WILL BE THE MAIN PROBLEM...BUT LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE. HEAVY RAINFALL WILL OCCUR AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS WILL BE ENDING EARLY THURSDAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED DURING THE LATE AFTERNOON AND INTO TONIGHT.

14

In the hours before

Special weather statement, Jan 12, 7:00 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CST WED JAN 12 2005

ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165-130500-
ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-DE SOTO-FRANKLIN-
GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER TX-RUSK-
SEVIER-SHELBY-SMITH-TITUS-UPSHUR-WOOD-
700 PM CST WED JAN 12 2005

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR
EXTREME SOUTHEAST OKLAHOMA...EXTREME NORTHWEST LOUISIANA...AND MUCH
OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM...FOR AREAS
GENERALLY WEST OF A LINE...FROM LUFKIN TEXAS THROUGH MANSFIELD
LOUISIANA...TO PRESCOTT ARKANSAS.
Local storm report, Jan 12, 10:32 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             DIXIE INN               32.59N 93.33W
01/12/2005  0.75 INCH        WEBSTER            LA   CO-OP OBSERVER

&&

22
Local storm report, Jan 12, 10:43 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             6 NE MINDEN             32.68N 93.21W
01/12/2005  0.88 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:28 PM CSTSevere Thunderstorm WarningSHVDe Soto62 min
Jan 12, 10:08 PM CSTSevere Thunderstorm WarningSHVBossier37 min
Jan 12, 10:16 PM CSTSevere Thunderstorm WarningSHVWebster29 min
Jan 13, 1:06 AM CSTSevere Thunderstorm WarningSHVSabine54 min
Jan 13, 1:31 AM CSTTornado WarningSHVNatchitoches29 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.